Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 15, 2015, 7:44 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2015, 7:44 PM MDT (01:44 UTC)
- Expired
- Apr 15, 2015, 8:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 80.0 mph
Counties Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS53 KGLD 160144
SVRGLD
KSC181-193-160245-
/O.NEW.KGLD.SV.W.0013.150416T0144Z-150416T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
NORTHWESTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 845 PM MDT/945 PM CDT/
* AT 744 PM MDT /844 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EDSON...MOVING NORTHEAST AT 20 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
GOODLAND AND EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 21 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3955 10118 3926 10159 3941 10177 3957 10162
3957 10121
TIME...MOT...LOC 0144Z 220DEG 17KT 3934 10160
HAIL...1.25IN
WIND...80MPH
$$
LUNDQUIST3 follow-up statements
456
WWUS53 KGLD 160156
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
756 PM MDT WED APR 15 2015
KSC181-193-160245-
/O.CON.KGLD.SV.W.0013.000000T0000Z-150416T0245Z/
SHERMAN KS-THOMAS KS-
756 PM MDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS
COUNTIES...
AT 755 PM MDT /855 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EDSON...MOVING NORTHEAST AT 20 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 24 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3955 10118 3926 10159 3952 10167 3957 10162
3957 10121
TIME...MOT...LOC 0155Z 215DEG 19KT 3941 10155
HAIL...1.25IN
WIND...80MPH
$$
LUNDQUIST909
WWUS53 KGLD 160219
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT WED APR 15 2015
KSC181-193-160245-
/O.CON.KGLD.SV.W.0013.000000T0000Z-150416T0245Z/
SHERMAN KS-THOMAS KS-
819 PM MDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS
COUNTIES...
AT 818 PM MDT /918 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BREWSTER...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 26 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3928 10156 3957 10160 3957 10121 3955 10118
TIME...MOT...LOC 0218Z 215DEG 22KT 3940 10146
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST070
WWUS53 KGLD 160236
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT WED APR 15 2015
KSC181-193-160245-
/O.CON.KGLD.SV.W.0013.000000T0000Z-150416T0245Z/
SHERMAN KS-THOMAS KS-
836 PM MDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS
COUNTIES...
AT 834 PM MDT /934 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BREWSTER...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3937 10145 3957 10149 3957 10121
TIME...MOT...LOC 0234Z 220DEG 17KT 3946 10139
HAIL...1.00IN
WIND...60MPH
$$
MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 5:20 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 15, 5:20 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT WED APR 15 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 245 PM MDT WED APR 15 2015 THIS AFTERNOON THROUGH TONIGHT...AT 20Z DRYLINE CURRENTLY LOCATED FROM NEAR KIRK COLORADO SOUTHEAST TO NEAR BURLINGTON TO KIT CARSON COLORADO. MODELS AGREE THAT THUNDERSTORM INITIATION EXPECTED IN THIS GENERAL AREA OR SLIGHTLY EAST ANYTIME NOW. FROM NOW THROUGH 00Z SHOULD SEE A SLOW EASTWARD PROGRESSION OF BROKEN LINE OR LINE OF STORMS REACHING A BENKELMAN TO COLBY AND OAKLEY LINE OR SLIGHTLY WEST OF IT. LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. CANT RULE OUT A TORNADO VERY EARLY IN THE PERIOD. AFTER 00Z GENERAL IDEA PER HRRR/NAM IS TO MOVE ANY ONGOING ACTIVITY EAST/NORTHEAST THROUGH THE REST OF THE AREA DURING THE EVENING. BY MIDNIGHT MOST OF THE ACTIVITY SHOULD BE LIMITED TO GRAHAM AND NORTON COUNTIES EASTWARD. DURING THIS TIME STRONG AND POSSIBLY DAMAGING WINDS APPEAR TO BE THE PRIMARY THREATS ALTHOUGH LARGE HAIL CANT BE RULED OUT. LOW TEMPERATURES IN THE LOW 30S TO AROUND 40 FOR FAR EASTERN COLORADO...LOW 40S TO AROUND 50 EAST OF THE STATE LINE...MILDEST IN NORTON AND HILL CITY. THURSDAY...VARYING SOLUTIONS AS TO WHAT EXACTLY WILL HAPPEN BUT GENERAL IDEA IS FOR THE MORNING HOURS TO BE GENERALLY VOID OF PRECIPITATION GIVEN RATHER DRY MID LEVELS. NAM/GFS DO SHOW SOME LOW LEVEL CLOUDINESS MOVING IN AND CANT RULE OUT SOME VERY LIGHT SHOWERS. HAVE LOWERED POPS A BIT. DURING THE AFTERNOON HOURS PRECIPITATION CHANCES INCREASE A BIT AND I AM PROBABLY A BIT HIGH ON MY POPS. CANT RULE OUT A STRAY THUNDERSTORM AS WELL. HIGH TEMPERATURES IN THE MID 50S TO LOW 60S FOR FAR EASTERN COLORADO...LOW 60S TO AROUND 70 EAST OF THE STATE LINE. IF THE NAM VERIFIES WITH MORE EXTENSIVE LOW LEVEL CLOUDINESS HIGH TEMPERATURES WILL LIKELY BE SEVERAL DEGREES COOLER. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 245 PM MDT WED APR 15 2015 THURSDAY-SUNDAY...CONTINUING TO MONITOR ACTIVE WEATHER PATTERN THROUGH THIS WEEKEND AS LARGE SCALE UPPER LOW TRANSITIONS EAST THROUGH THE CENTRAL ROCKIES AND ACROSS THE PLAINS. ANOMALOUSLY MOIST AIR MASS WILL DEVELOP INTO THE PLAINS WITH THE EASTERN HALF OF THE CWA PROGGED TO HAVE PWATS 1 INCH OR HIGHER BY LATE THURSDAY NIGHT WHICH IS IN THE 99TH PERCENTILE. QUASI STATIONARY FRONT...DRY LINE IN OUR SOUTH/SOUTHWEST...ALONG WITH OCCLUSION WILL LIKELY ACT AS MAIN FOCUS FOR POSSIBLE BANDING OR OVERRUNNING OF PRECIPITATION THROUGH THIS WEEKEND. OVERALL CONFIDENCE IN BENEFICIAL PRECIPITATION CONTINUES TO INCREASE...HOWEVER POSITION OF BETTER QPF STILL IN QUESTION PAST THURSDAY NIGHT AS MODELS DIFFER ON TIMING/POSITION OF THESE FEATURES. THERE IS ALSO A TREND TOWARDS DRY SLOT REDEVELOPING FRIDAY MORNING BEFORE SHOWERS/THUNDERSTORMS REDEVELOP MIDDAY. REGARDING POP FORECAST TRENDS...I RAISED POPS THURSDAY NIGHT TO CATEGORICAL ACCOUNTING FOR GOOD PRECIP SIGNAL AND BETTER MODEL CONSISTENCY. OTHER CHANGE WAS TO SHOW DECREASING TREND FRI MORNING TO ACCOUNT FOR POSSIBLE DRY SLOT DEVELOPMENT. BEYOND THAT I TRIED TO NOT TO MAKE ANY WHOLESALE CHANGES WITH LIKELY POPS ACROSS THE NORTH AND EAST CONTINUING FRIDAY NIGHT. I KEPT CHANCE POPS SATURDAY THROUGH SUNDAY...AS CONFIDENCE IS NOT QUITE AS HIGH ON TIMING/COVERAGE. REGARDING QPF FORECAST TRENDS...AS PREVIOUSLY MENTIONED CONFIDENCE IS INCREASING IN GOOD PRECIP AMOUNTS ACROSS THE CWA...AND WITH MODERATE INSTABILITY ALONG WITH OVERRUNNING I AM COMFORTABLE USING AGGRESSIVE BLEND AND SHOWING HIGHER TRENDS. BETWEEN THURSDAY NIGHT AND FRIDAY NIGHT RAINFALL AMOUNTS OF 1 TO 2" IN OUR NORTHERN AND EASTERN CWA SEEM REASONABLE...AND LOCALLY HIGHER AMOUNTS ARE CERTAINLY POSSIBLE. NOT AS MUCH CONFIDENCE IN THE SOUTHERN CWA...HOWEVER AS OF NOW 36HR TOTALS OF 0.5 TO 1" STILL SEEM REASONABLE. REGARDING SEVERE POTENTIAL THURSDAY EVENING...DEPENDING ON THE AMOUNT OF CLEARING ASSOCIATED WITH DRY SLOT THIS FAR NORTH AND POSITION OF DRY LINE/SURFACE FRONT WE COULD SEE A FEW SEVERE THUNDERSTORMS DEVELOP IN NORTHWEST KANSAS IN POTENTIAL MODERATE CAPE/HIGH SHEER ENVIRONMENT. WILL NEED TO MONITOR AS INGREDIENTS COULD BE AS GOOD OR BETTER THAN THIS AFTERNOON. SUNDAY NIGHT-WEDNESDAY...UPPER LOW CONTINUES TO TRANSITION EASTWARD EVENTUALLY MERGING WITH BUILDING TROUGH OUT OF CANADA. NORTHERN H3 JET BECOMES ORIENTATED NORTH TO SOUTH ACROSS THE NORTHERN PLAINS AS THIS LONGWAVE TROUGH DEEPENS OVER THE GREAT LAKES. THERE WILL BE A TENDENCY TOWARDS SHORTWAVE TROUGHS TO MOVE THROUGH THIS FLOW TOWARDS THE CENTRAL PLAINS WEAKENING AS THE SLIDE SOUTH. THERE IS NOT A LOT OF CONFIDENCE IN THESE FEATURES...HOWEVER CONFIDENCE IS ALSO TOO LOW TO GO COMPLETELY DRY. I KEPT SLIGHT CHANCE POPS IN PLACE WITH BET SIGNAL FOR THUNDER WEDNESDAY AS SOUTHERN JET STREAM FINALLY STARTS TO MOVE BACK TOWARDS THE CENTRAL ROCKIES WITH ALONG CLOSED UPPER LOW BUILDING OVER THE SOUTHWEST US. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 520 PM MDT WED APR 15 2015 THUNDERSTORMS WILL BE POSSIBLE IN THE FIRST 6 HR OF THE TAF PERIOD WITH ACTIVITY ALONG CO/KS STATELINE CURRENTLY TRANSITIONING NORTH AND EAST. SOME RADAR RETURNS AND SURFACE OBS WOULD INDICATED VIRGA AND DRY THUNDERSTORMS...WITH ISOLATED MICROBURSTS IN SOME OF THE CELLS. I KEPT TEMPO MENTION OF THUNDERSTORM IN TAFS...WITH COVERAGE LIMITED. ADDITIONAL THUNDERSTORM ACTIVITY MAY REDEVELOP LATE TONIGHT...HOWEVER AT THIS POINT CONFIDENCE IS TOO LOW TO ADD IN TAFS. IF THIS WAS TO OCCUR KMCK SEEMS LIKE THE BEST BET. OTHERWISE...THE BETTER PRECIP SIGNAL FOR SHOWER/THUNDERSTORM REDEVELOPMENT IS CURRENTLY OUTSIDE THE CURRENT TAF PERIOD. FOG/STRATUS MAY DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHWEST NEBRASKA. CURRENTLY IT STILL LOOKS LIKE THE IMPACT IN CIG/VIS SHOULD BE LIMITED AT KMCK WITH VFR/MVFR AT KGLD. I HAVE UNCERTAINTY WITH HOW DENSE THE FOG AND LOW THE CIGS WOULD BE CONSIDERING THE POSSIBILITY FOR INCREASED MIXING NEAR KMCK IF THERE IS OVERNIGHT CONVECTION. I KEPT KMCK TAF IN LINE WITH CURRENT MAV/MET AND PREVIOUS FORECAST TRENDS SHOWING LIFR CIGS AND 6SM BR AROUND 11-17Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-254. NE...NONE. && SHORT TERM...99 LONG TERM...DR AVIATION...DR
Hazardous weather outlook, Apr 15, 10:10 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1010 AM MDT WED APR 15 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1010 AM MDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR CHEYENNE AND KIT CARSON COUNTIES OF COLORADO. OUTDOOR BURNING IS HIGHLY DISCOURAGED. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 3 PM MDT (4 PM CDT) ALONG OR WEST OF A LINE FROM NEAR WRAY TO BURLINGTON AND TRIBUNE. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THIS EVENING THE INITIAL LINE OF THUNDERSTORMS MAY EITHER CONTINUE EAST OR DEVELOP INTO A SMALL COMPLEX. FOR THE FIRST SEVERAL HOURS AFTER THUNDERSTORM INITIATION THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. DURING THE EARLY TO MID EVENING HOURS THE PRIMARY THREATS SHOULD BECOME LARGE HAIL AND DAMAGING WINDS. ANY THUNDERSTORM THAT PRODUCES STRONG OR DAMAGING WINDS WILL HAVE AN INCREASED CHANCE TO ALSO PRODUCE BLOWING DUST AND DIRT WITH NEAR ZERO VISIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA BOTH THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT).
In the hours before
Special weather statement, Apr 15, 6:03 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 603 PM MDT WED APR 15 2015 KSZ013-027-160030- WALLACE KS-SHERMAN KS- 603 PM MDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES UNTIL 630 PM MDT... AT 602 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF RULETON...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THE STRONG WINDS MAY CAUSE BLOWING DUST AND REDUCED VISIBILITIES. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES. LAT...LON 3905 10180 3906 10198 3926 10199 3924 10169 TIME...MOT...LOC 0002Z 186DEG 22KT 3913 10188 LUNDQUIST
Local storm report, Apr 15, 7:03 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 13 SW GOODLAND 39.22N 101.88W
04/15/2015 M1.00 INCH SHERMAN KS PUBLIC
AVERAGE STONE SIZE WAS 1/2 INCH.
&&
MKLocal storm report, Apr 15, 7:24 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 6 S GOODLAND 39.26N 101.71W
04/15/2015 E0.75 INCH SHERMAN KS STORM CHASER
RELAYED VIA SPOTTER NETWORK. FOUND ON THE GROUND. HAIL
COVERING 25 PERCENT OF ROADWAY.
&&
MKLocal storm report, Apr 15, 7:36 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
736 PM MDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 E GOODLAND 39.35N 101.62W
04/15/2015 M1.25 INCH SHERMAN KS STORM CHASER
&&
MKLocal storm report, Apr 15, 7:39 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
739 PM MDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 WSW EDSON 39.31N 101.63W
04/15/2015 E1.00 INCH SHERMAN KS TRAINED SPOTTER
&&
MKLocal storm report, Apr 15, 7:43 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 8 E GOODLAND 39.35N 101.56W
04/15/2015 E85 MPH SHERMAN KS STORM CHASER
&&
MKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 6:03 PM MDT | Special Weather Statement | GLD | Sherman | 27 min |
| Apr 15, 6:09 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 51 min |
| Apr 15, 6:29 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 32 min |
| Apr 15, 6:43 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 62 min |
| Apr 15, 7:25 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 50 min |
| Apr 15, 8:07 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 38 min |
| Apr 15, 8:45 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 48 min |
| Apr 16, 11:56 AM MDT | Special Weather Statement | GLD | Wichita | 34 min |
| Apr 16, 1:09 PM MDT | Special Weather Statement | GLD | Thomas | 36 min |
| Apr 16, 1:52 PM MDT | Special Weather Statement | GLD | Sheridan | 23 min |
| Apr 16, 2:02 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 43 min |
| Apr 16, 2:32 PM MDT | Special Weather Statement | GLD | Gove | 28 min |
| Apr 16, 2:49 PM MDT | Special Weather Statement | GLD | Decatur | 26 min |
| Apr 16, 3:11 PM MDT | Special Weather Statement | GLD | Gove, Graham | 34 min |
| Apr 16, 3:19 PM MDT | Special Weather Statement | GLD | Norton | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.